Remember Me     Forgot Login?   Sign up   •  Web site Help & Info

!!! DISCUSSION GROUP RULES !!!

1. You must be a registered website user in order to post and comment. Guests may read only.
2. Be kind and helpful, not rude and cynical.
3. Don't advertise or promote anything. You will be banned from the group.
4. Report problems to the moderators. THANK YOU!

High dose dexamethasone

  • dru
  • Topic Author
  • Offline
  • I developed hemolytic anemia in 1999 and ITP in 2005. Treatments have been splenectomy, prednisone, IVIG, and Rituxan.
More
1 year 7 months ago #72632 by dru
High dose dexamethasone was created by dru
Hi, I have had ITP since 2005 and have been treated with prednisone and rituxan. I just relapsed after a 4 year remission. My platelets are 16 right now. I have a new hematologist and she is treating me with high dose dexamethasone.  I just wanted advice on managing side effects or any info from people who have used this protocol.   Also I have evans syndrome but it is only platelets afffected this time.

Please Log in or Create an account to join the conversation.

More
1 year 6 months ago #72689 by Hillary3
Replied by Hillary3 on topic High dose dexamethasone
I am currently taking 40 mg of dexamethasone a day for 4 days. I’ll take my 3rd dose later today. My side effects are upset stomach which they have me taking Pepcid ac twice a day for. Also having some insomnia. I will then take 20 mg of prednisone for 20 days and they said to continue the Pepcid. I’m also having a lot of fatigue
but I have a 3 month old so it’s hard to say if it it’s med related or new mom related haha. This is my first itp treatment my levels were at 20. Hope you have minimal side effects and meds help. I go back in Tuesday to see if dex dose is helping. 

Please Log in or Create an account to join the conversation.

  • mrsb04
  • Offline
  • ITP since 2014. Retired nurse. My belief is empower patients to be involved as much as possible in their care. Read, read, read & ALWAYS question medics about the evidence base they use.
More
1 year 6 months ago #72690 by mrsb04
Replied by mrsb04 on topic High dose dexamethasone
Hilary 3
Fatigue is a known problem with autoimmune conditions.
Insomnia and fatigue are both side effects of high dose steroids. You must be wiped with a 3 month old too. 

Please Log in or Create an account to join the conversation.

  • dru
  • Topic Author
  • Offline
  • I developed hemolytic anemia in 1999 and ITP in 2005. Treatments have been splenectomy, prednisone, IVIG, and Rituxan.
More
1 year 6 months ago - 1 year 6 months ago #72697 by dru
Replied by dru on topic High dose dexamethasone
Hilary3

I hope the dex is helping you, it did nothing for me.  Then I had IVIG which made me pretty sick.  Now on prednisone which usually works for me.  The steroids can give you insomnia and fatigue.  But having a 3 month old would definitely cause that!

Please Log in or Create an account to join the conversation.

More
1 year 6 months ago #72698 by Hillary3
Replied by Hillary3 on topic High dose dexamethasone
This was my first treatment for itp. 4 days of dex got me up to 230’ today. I was supposed to start prednisone for 20 days but was so disoriented from 2 days of it my husband had to drive me to my appointment. I’ve now switched back to dex 8 mg a day for one week then drop to 4 mg a day for one week. Hoping the side effects of 8 mg are more mild than the craziness I had with prednisone! Sorry none of this really helps yours question dru-is pred helping? 

Please Log in or Create an account to join the conversation.

More
1 year 6 months ago #72701 by MelA
Replied by MelA on topic High dose dexamethasone
Hillary how is the dex treating you?

"Instead of wasting your time worrying about symptoms, just get it checked out" -Nieca Goldberg, MD

Please Log in or Create an account to join the conversation.

More
1 year 6 months ago #72702 by Hillary3
Replied by Hillary3 on topic High dose dexamethasone
It has been a rough ride! I am finishing a week of 8 mg so 2 pills a day and no prednisone. Go for cbc tomorrow and hopefully drop to 4 mg. I am so tired but also having insomnia. Some days I feel like I’m going a little crazy between restlessness, rapid heart beat and just being so tired! Ready to be done with this so hoping for good numbers tomorrow then will go again on 10/24 to see if I can stop completely. 

Please Log in or Create an account to join the conversation.

More
1 year 6 months ago #72706 by MelA
Replied by MelA on topic High dose dexamethasone
I have heard that about dex Hillary - I was hoping maybe it wasn't going to be so rough for you!  Having been on prednisone for almost 4 years I know what you mean about the insomnia etc - I'm sorry you are going through this.  Hope you get good news after your CBC tomorrow!!

"Instead of wasting your time worrying about symptoms, just get it checked out" -Nieca Goldberg, MD

Please Log in or Create an account to join the conversation.

More
1 year 6 months ago #72707 by Hillary3
Replied by Hillary3 on topic High dose dexamethasone
They were 179 at the 10/18 check. After the pulse dose last week 10/11 they were 230. So now I start 4 mg dex and check again on 10/24. Hoping they stay in normal range and the dex side effects lessen. I am going to the beach next week so would like to relax there on no steroids 

Please Log in or Create an account to join the conversation.

More
1 year 5 months ago #72708 by MelA
Replied by MelA on topic High dose dexamethasone
179k is super!  I would rather have that then a jump to 230 as that is quite an increase.  Most of the us old-timers feel a decent/good count is what we strive for.   A trip to the beach sounds wonderful - enjoy!!  And keep us posted!

"Instead of wasting your time worrying about symptoms, just get it checked out" -Nieca Goldberg, MD

Please Log in or Create an account to join the conversation.

  • Lman
  • Offline
  • We cannot change the cards we are dealt, just how we play the hand.
More
1 year 5 months ago #72709 by Lman
Replied by Lman on topic High dose dexamethasone
Hey, dru.
Sorry to hear you relapsed. Hope you get back to high levels soon!
Dex pulses are a sort of treatment to my knowledge. I have not got them as an outpatient and they were always used in case I were hospitalized for bleeding.
Problems for me were gas, insomnia, euphoria, and muscle cramps, especially behind my legs. I think Ativan may help manage high-dose steroid side effects (ask your doctor since it requires a prescription). Also walk regularly to help with the cramps. I never achieved remission on those but some people got good results with them. 

Please Log in or Create an account to join the conversation.